Alert archive / Kansas / Winter Storm Warnings in 2013

Winter Storm Warning 4, NWS Topeka, KS

April 10, 20135 counties in Kansas

NWS Topeka, KS issued this winter storm warning at Apr 10, 2013, 5:12 AM CDT for 5 counties in Kansas. It was in force for 8 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2013, 5:12 AM CDT (10:12 UTC)
Expired
Apr 10, 2013, 12:46 PM CDT
In force
8 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Morris County, KS, Ottawa County, KS

The radar

The Topeka radar (KTWX), 73 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 6:57 AM CDTFREEZING RAIN 0.16 N Wells, KSTHIN COATING OF ICE ON GRASS AND CARS.
Apr 10, 7:43 AM CDTFREEZING RAIN 0.1Enterprise, KSTHIN COATING OF ICE ON TREES AND PATIO FURNITURE.
Apr 10, 8:12 AM CDTFREEZING RAIN 0.257 Ssw Wakefield, KSICE ACCUMULATED ON FENCES.
Apr 10, 9:13 AM CDTFREEZING RAIN 0.252 Nne Wells, KSTREES HANGING LOW AND TWIGS BREAKING OFF.
Apr 10, 9:19 AM CDTFREEZING RAIN 0.256 Wsw Oak Hill, KSTREE LIMBS HANGING LOW WITH TWIGS BREAKING OFF
Apr 10, 9:40 AM CDTFREEZING RAIN 0.25Sse Herington, KS
Apr 10, 9:48 AM CDTFREEZING RAIN 0.255 Nne Herington, KS
Apr 10, 9:48 AM CDTFREEZING RAIN 0.25Ese White City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WWUS43 KTOP 101012
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
512 AM CDT WED APR 10 2013

...FREEZING RAIN...FREEZING DRIZZLE...SLEET AND SNOW WILL
CONTINUE THROUGH THE MORNING HOURS...

.A VERY STRONG COLD FRONT HAS MOVED EAST OF THE AREA...WITH
SURFACE TEMPERATURES FALLING BELOW FREEZING ALONG AND WEST OF A
MARYSVILLE...TO MANHATTAN...TO COUNCIL GROVE LINE. FREEZING RAIN
AND FREEZING DRIZZLE WILL EVENTUALLY MIX WITH SLEET AND SNOW
THROUGH THE MID AND LATE MORNING HOURS.

KSZ021-034>037-101800-
/O.UPG.KTOP.WW.Y.0007.000000T0000Z-130410T1800Z/
/O.NEW.KTOP.WS.W.0004.130410T1012Z-130410T1800Z/
CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CLAY CENTER...ABILENE...JUNCTION CITY
512 AM CDT WED APR 10 2013

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...FREEZING RAIN WILL BE POSSIBLE THIS MORNING. THE
  FREEZING RAIN WILL MIX WITH SLEET AND SNOW THROUGH THE MID
  MORNING HOURS.

* TOTAL ICE ACCUMULATIONS...UP TO ONE QUARTER TO ONE HALF OF INCH
  ARE EXPECTED.

* IMPACTS...SIGNIFICANT ICE ACCUMULATIONS ON TREE BRANCHES AND
  POWER LINES WHEN COMBINED WITH NORTHWEST WINDS OF 15 TO 25 MPH
  MAY CAUSE TREE BRANCHES AND POWER LINES TO BE DOWNED. ICE MAY
  ALSO ACCUMULATE ON ROADWAYS...BRIDGES AND OVERPASSES. MOTORISTS SHOULD
  REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND TAKE
  PRECAUTIONS IF TRAVEL IS NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

KSZ008-009-020-022-101800-
/O.CON.KTOP.WW.Y.0007.000000T0000Z-130410T1800Z/
REPUBLIC-WASHINGTON-CLOUD-RILEY-
INCLUDING THE CITIES OF...CONCORDIA...MANHATTAN
512 AM CDT WED APR 10 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* TIMING...AREAS OF FREEZING RAIN...FREEZING DRIZZLE...SLEET AND 
  SNOW WILL BE POSSIBLE THIS MORNING. THE MIXED PRECIPITATION 
  WILL CHANGE OVER TO LIGHT SNOW BY AFTERNOON. 

* TOTAL SNOW AND ICE ACCUMULATIONS...ONE TO THREE TENTHS OF AN 
  INCH OF ADDITIONAL ICE ACCUMULATIONS ARE EXPECTED...HOWEVER 
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE. TOTAL SNOWFALL WILL RANGE 
  FROM A DUSTING UP TO ONE HALF OF AN INCH. 

* IMPACTS...ELEVATED AND EXPOSED SURFACES ARE MORE LIKELY TO ICE 
  UP FIRST...INCLUDING BRIDGES AND OVERPASSES. MOTORISTS SHOULD 
  REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND TAKE 
  PRECAUTIONS IF TRAVEL IS NECESSARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN...
FREEZING DRIZZLE...SLEET AND SNOW ARE EXPECTED. THE FREEZING RAIN
AND FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED
FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING.

&&

$$
1 follow-up statement
870 
WWUS43 KTOP 101746
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1246 PM CDT WED APR 10 2013

KSZ021-034-102300-
/O.CAN.KTOP.WS.W.0004.000000T0000Z-130410T1800Z/
/O.EXB.KTOP.WW.Y.0007.000000T0000Z-130410T2300Z/
CLAY-OTTAWA-
INCLUDING THE CITY OF...CLAY CENTER
1246 PM CDT WED APR 10 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR LIGHT FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 6 PM CDT THIS EVENING. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

* TIMING...LIGHT FREEZING DRIZZLE OR LIGHT RAIN IS POSSIBLE THROUGH
  THE AFTERNOON. 

* TOTAL ICE ACCUMULATIONS...MINOR ACCUMULATIONS AROUND A SIXTEENTH
  OF AN INCH ARE POSSIBLE.

* WINDS...NORTHWEST AROUND 15 MPH. 

* IMPACTS...A LIGHT GLAZE COULD DEVELOP ON EXPOSED AND ELEVATED
  SURFACES. SOME BRIDGES AND OVERPASSES MAY DEVELOP SLICK SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND
TAKE PRECAUTIONS IF TRAVELING.

&&

$$

KSZ035>037-101900-
/O.CAN.KTOP.WS.W.0004.000000T0000Z-130410T1800Z/
DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY
1246 PM CDT WED APR 10 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER
STORM WARNING. 

ANY ADDITIONAL PRECIPITATION WILL BE VERY LIGHT WITH ONLY MINOR
ACCUMULATIONS THROUGH THE AFTERNOON. WITH LITTLE OR NO ADDITIONAL
ICE ACCUMULATIONS...THE WINTER STORM WARNING WILL BE ALLOWED TO
EXPIRE. 

$$

KSZ022-101900-
/O.CAN.KTOP.WW.Y.0007.000000T0000Z-130410T1800Z/
RILEY-
INCLUDING THE CITY OF...MANHATTAN
1246 PM CDT WED APR 10 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ANY ADDITIONAL PRECIPITATION WILL BE VERY LIGHT WITH ONLY MINOR
ACCUMULATIONS THROUGH THE AFTERNOON. WITH LITTLE OR NO ADDITIONAL
ICE ACCUMULATIONS...THE WINTER WEATHER ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$

KSZ008-009-020-102300-
/O.EXT.KTOP.WW.Y.0007.000000T0000Z-130410T2300Z/
REPUBLIC-WASHINGTON-CLOUD-
INCLUDING THE CITY OF...CONCORDIA
1246 PM CDT WED APR 10 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

* TIMING...LIGHT FREEZING DRIZZLE OR LIGHT RAIN IS POSSIBLE
  THROUGH THE AFTERNOON.

* TOTAL ICE ACCUMULATIONS...MINOR ACCUMULATIONS AROUND A SIXTEENTH
  OF AN INCH ARE POSSIBLE.

* WINDS...NORTHWEST AROUND 15 MPH. 

* IMPACTS...A LIGHT GLAZE COULD DEVELOP ON EXPOSED AND ELEVATED
  SURFACES. SOME BRIDGES AND OVERPASSES MAY DEVELOP SLICK SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND
TAKE PRECAUTIONS IF TRAVELING.

&&

$$

WOLTERS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Apr 10, 3:47 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 10, 3:47 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
347 AM CDT WED APR 10 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 343 AM CDT WED APR 10 2013

TODAY AND TONIGHT...AN UPPER LEVEL LOW OVER NORTHEAST CO WILL SLOWLY
LIFT NORTHEAST INTO SOUTHWEST NE...THEN SHIFT EAST ACROSS CENTRAL
AND SOUTHERN NE THROUGH THE NIGHT.

A STRONG COLD FRONT HAS PUSHED SOUTHEAST ACROSS THE CWA EARLY THIS
MORNING WAA/ISENTROPIC LIFT NORTH OF THE BOUNDARY...ALONG WITH
ASCENT EAST OF THE H5 LOW WILL CONTINUE TO CAUSE PERIODS OF RAIN
ACROSS THE EASTERN HALF OF THE CWA...ALONG WITH A FEW ELEVATED
THUNDERSTORMS ALONG AND SOUTH OF I-35 THROUGH THE MID MORNING HOURS.
TEMPERATURES WILL SLOWLY FALL INTO THE MID 30S ACROSS NORTHEAST AND
EAST CENTRAL KS THROUGH ABOUT NOON.

FARTHER WEST THE CAA IS A BIT STRONGER AND TEMPERATURES HAVE FALLEN
BELOW FREEZING ALONG AND WEST OF A WASHINGTON TO ABILENE LINE. LIGHT
FREEZING RAIN AND DRIZZLE WILL CONTINUE ACROSS THE WESTERN COUNTIES
THROUGH THE MORNING HOURS. THE TEMPERATURES MAY FALL BELOW FREEZING
AFTER 700 AM...AS FAR EAST AS A MARYSVILLE TO MANHATTAN...TO COUNCIL
GROVE LINE. THE HEAVIER RAIN FALL SHOULD REMAIN EAST OF THE COLDER
SURFACE AIR. HOWEVER...THE LIGHT FREEZING RAIN AND DRIZZLE MAY CAUSE
ICE ACCUMULATIONS UP TO AN ADDITIONAL ONE TENTH OF AN INCH ON EXPOSE
SURFACES. ICE MAY BE DIFFICULT TO ACCUMULATE ON THE WARMER ROAD
SURFACES BUT PATCHY ICE ON ROADWAYS WILL BE POSSIBLE THROUGH
NOON...ESPECIALLY ON BRIDGES...OVERPASSES AND ELEVATED ROADWAYS.
MOTORIST ARE URGED TO USE CAUTION DURING THE COMMUTE TO WORK.
TEMPERATURES SHOULD REMAIN ABOVE FREEZING ACROSS THE EASTERN HALF OF
THE CWA. DUE TO THE POSSIBILITY OF MINOR ICE ACCUMULATIONS I HAVE
CONTINUE THE WINTER WEATHER ADVISORY FOR THE WESTERN HALF OF THE CWA
THROUGH 18Z.

FORECAST SOUNDINGS SHOW THE FREEZING RAIN OR FREEZING DRIZZLE
MIXING WITH ICE PELLETS AND SNOW THROUGH THE MID AND LATE MORNING
HOURS...AND EVENTUALLY CHANGING OVER TO LIGHT SNOW ALONG AND WEST OF
A WASHINGTON TO HERINGTON LINE BY NOON. AS THE UPPER LOW LIFTS
NORTHEAST THE MID LEVEL FRONTOGENETICAL FORCING WILL INCREASE ACROSS
NORTH CENTRAL KS AND SOUTHERN NE...THUS THE LIGHT SNOW MAY
ACCUMULATE TO A HALF INCH ON GRASSY SURFACES DURING THE AFTERNOON
HOURS. TEMPERATURES SHOULD REACH TO AT LEAST FREEZING...MORE LIKELY
A DEGREE OR TWO ABOVE FREEZING THROUGH THE MID AFTERNOON HOURS
ACROSS NORTH CENTRAL KS. THEREFORE...ANY SNOW OR DRIZZLE SHOULD NOT
STICK TO AREA ROADWAYS.

THE NORTHWEST WINDS AND CAA WILL KEEP HIGHS IN THE LOWER TO MID 30S
ACROSS THE WESTERN HALF OF THE CWA AND IN THE MID TO UPPER 30S
ACROSS THE EASTERN HALF OF THE CWA. THE NORTHWEST WINDS OF 15 TO 25
MPH WITH GUSTS OF 30 TO 35 MPH WILL MAKE IT FEEL MUCH COLDER.

TONIGHT...MOST OF THE HEAVIER SNOW SHOULD REMAIN NORTH OF THE CWA
ACROSS NE. THOUGH THE LIGHT SNOW MAY CONTINUE ACROSS THE NORTHERN
COUNTIES THROUGH THE NIGHT. THERE MAY BE A DUSTING OF SNOWFALL
THROUGH THE NIGHT ALONG THE NE BORDER. OVERNIGHT LOWS WILL SLOWLY
DROP OFF INTO THE MID 20S ACROSS NORTH CENTRAL KS WITH UPPER 20S TO
LOWER 30S ACROSS NORTHEAST AND EAST CENTRAL KS.

GARGAN

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 343 AM CDT WED APR 10 2013

MID RANGE AND EXTENDED TUESDAY THROUGH WEDNESDAY)...

WITH THE MAIN UPPER WAVE FINALLY MOVING TO THE NORTHEAST AND OUT OF
THE AREA WE SHOULD BE ABLE TO GRADUALLY CLEAR SKIES THURSDAY AND
FRIDAY WITH GRADUAL WARMING TAKING PLACE THROUGH THE WEEKEND. EXPECT
TEMPS TO ONLY REACH THE MID TO UPPER 40S FOR THE LAST COUPLE DAYS OF
THE WORK WEEK...WHILE THE WEEKEND MAY SEE TEMPS REACH BACK INTO THE
60S AND 70S AS SOUTHERLY WINDS USHER IN SOME WARMER AIR. THE NEXT
CHANCE FOR RAIN SHOWERS WILL LIKELY COME EITHER LATE IN THE WEEKEND
OR EARLY NEXT WEEK AS A SURFACE BOUNDARY SLIDES SOUTH INTO THE
FORECAST AREA...KICKING OFF A ROUND OF SHOWERS AND THUNDERSTORMS. AS
THIS BOUNDARY SLIDES SOUTH IT WILL COOL TEMPS AGAIN...BACK INTO THE
LOWER TO MID 50S FOR THE EARLY TO MIDDLE PART OF NEXT WEEK. MODELS
HINT THAT THE BOUNDARY WILL BOB TO THE NORTH AND SOUTH AS A WESTERN
LEE TROUGH TAKES FORM. THIS NORTH/SOUTH MOVEMENT OF THE BOUNDARY
WILL FOCUS PRECIP CHANCES NORTH AND SOUTH WITH IT THROUGH THE EARLY
PART OF NEXT WEEK. WITH MODELS PROGGING MOSTLY ZONAL FLOW THROUGH
THE WEEKEND AND EARLY NEXT WEEK PRECIP CHANCES WILL ALSO LARGELY
DEPEND ON ANY SUBTLE SHORTWAVE TROUGHS THAT PERHAPS WILL BE ABLE TO
SNEAK INTO THE AREA.

JL

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1208 AM CDT WED APR 10 2013

THUNDERSTORMS WILL IMPACT ALL TAF SITES FOR THE INITIAL PORTION OF
THE TAF PERIOD...WITH THUNDER GENERALLY MOVING EAST OF MHK SHORTLY
AND EAST OF TOP/FOE BY 09Z. EXPECT IFR CONDITIONS TO PERSIST
THROUGH THE MORNING HOURS ALTHOUGH THERE IS SOME POTENTIAL FOR
CIGS TO RAISE CLOSER TO 1200 FEET DURING THIS PERIOD. AT THIS
TIME...FELT THAT IFR WAS A BETTER FORECAST. MHK SHOULD ALSO EXPECT
PERIODS OF LIGHT FZRA BETWEEN 10Z AND 16Z...BUT THE FREEZING LINE
WILL BE VERY CLOSE TO MHK AND A CHANGE OF 1 OR 2 DEGREES FROM THE
FORECAST MAY BE THE DIFFERENCE BETWEEN SHRA AND FZRA. OTHERWISE...
DO EXPECT CIGS TO IMPROVE TO MVFR WITH PERHAPS A FEW BREAKS BY
AFTERNOON.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ008-
009-020>022-034>037.

&&

SHORT TERM...GARGAN
LONG TERM...LEIGHTON
AVIATION...BARJENBRUCH
Hazardous weather outlook, Apr 10, 4:02 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
402 AM CDT WED APR 10 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-110915-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
402 AM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF FREEZING DRIZZLE...FREEZING RAIN AND SLEET ARE
POSSIBLE GENERALLY ALONG AND WEST OF A MARYSVILLE TO MANHATTAN TO
COUNCIL GROVE LINE WITH LIGHT ACCUMULATIONS OF ICE...GENERALLY
LESS THAN A QUARTER INCH...MAINLY ON EXPOSED AND ELEVATED
SURFACES. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 1 PM
WEDNESDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Apr 10, 12:33 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1233 AM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     FREEZING RAIN    BELLEVILLE              39.82N 97.63W
04/10/2013  U0.00 INCH       REPUBLIC           KS   LAW ENFORCEMENT

            NO PROBLEMS ON THE ROADS YET BUT ICE IS ACCUMULATING ON
            VEHICLES AND OTHER ELEVATED SURFACES. THICKNESS UNKNOWN.

&&

BARJENBRUCH
Local storm report, Apr 10, 12:34 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1234 AM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     FREEZING RAIN    CONCORDIA               39.57N 97.66W
04/10/2013  U0.00 INCH       CLOUD              KS   LAW ENFORCEMENT

            MINOR FREEZING RAIN ACCUMULATION ON BRANCHES AND OTHER
            ELEVATED SURFACES.

&&

BARJENBRUCH
Local storm report, Apr 10, 12:35 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1235 AM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     FREEZING RAIN    MINNEAPOLIS             39.12N 97.71W
04/10/2013  U0.00 INCH       OTTAWA             KS   LAW ENFORCEMENT

            REPORTS OF ICE ACCUMULATING ON ELEVATED
            SURFACES...THICKNESS UNKNOWN. REPORTS OF SOME ICE
            ACCUMULATION IN NORTHERN OTTAWA COUNTY...BUT NO TRAVEL
            ISSUES REPORTED.

&&

BARJENBRUCH
Local storm report, Apr 10, 2:43 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
243 AM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     HEAVY RAIN       3 S ROSSVILLE           39.09N 95.94W
04/10/2013  M1.10 INCH       SHAWNEE            KS   TRAINED SPOTTER

            STORM TOTAL

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:34 PM CDTSpecial Weather StatementTOPCloud, Ottawa56 min
Apr 9, 8:54 PM CDTSevere Thunderstorm WarningTOPCloud, Republic36 min
Apr 9, 9:47 PM CDTSpecial Weather StatementTOPClay13 min
Apr 9, 9:58 PM CDTSpecial Weather StatementTOPDickinson17 min
Apr 9, 10:12 PM CDTSevere Thunderstorm WarningTOPDickinson18 min
Apr 9, 10:30 PM CDTSpecial Weather StatementTOPRiley15 min
Apr 9, 10:35 PM CDTSevere Thunderstorm WarningTOPLyon25 min
Apr 9, 10:57 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee33 min
Apr 9, 11:06 PM CDTSpecial Weather StatementTOPMorris24 min
Apr 9, 11:08 PM CDTSpecial Weather StatementTOPMarshall22 min
Apr 10, 6:02 PM CDTWinter Weather AdvisoryTOPClay, Cloud, Ottawa, Republic, Washington4 hr

Nearby

Winter Storm Warnings in Kansas, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.